Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Valium an hour after taking ARV
Aug 13, 2009

since ARV causes insomnia (Lamivudine/Zidovudine)

If I take valium an hour after the ARV combo Q12 to help me get sleep, will it have a negative effect on the absorption of the drug for my body?

Thanks

Response from Dr. Young

Hello and thank you for your post.

Taking the Valium won't affect the absorption of your HIV medications.

However, it strikes me unusual to hear that your lamivudine/zidovudine is causing insomnia. Are you taking a third medication (you should be)? If the third medication is efavirenz (Sustiva, Stocrin) this could be a cause of insomnia.

Valium is not my preferred medication for the treatment of mild-moderate insomnia. I'd consider using simple over the counter diphenhydramine (Benadryl, or the "PM" part of Tylenol PM) or prescription meds like Ambien, Lunesta or Sonata-- they're usually shorter acting and have lower addictive potential than Valium.

Be well, BY



Previous
A Question about Low count of Lymphocytes
Next
is it true that bananas are not good for hivers on treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement